# SDR 0200569996

- Difficulty date: February 21, 2002
- Submitted: March 1, 2002
- Operation: Air carrier
- Aircraft: N8932E
- Make and model: Doug DC-9-31
- Aircraft serial: 47141
- Aircraft time: 87,736 hours, 79,459 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Terminal
- Condition: Damaged
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

CREW REPORTED SMOKE IN COCKPIT.  COMPLIED WITH COM PROCEDURES AND DONNED OXYGEN MASK.  SMOKE ORIGINATED BEHIND OVERHEAD PANEL AND DISSIPATED SHORTLY AFTER THE WINDSHIELD HEAT WAS TURNED OFF SO IT LASTED ONLY 15 SECONDS.  LANDING WAS UNEVENTFUL AND THE EMERGENCY WAS CANCELED AFTER TOUCHDOWN.  MAINTENANCE FOUND THE LUGS AT TERMINAL STRIP S3-57 CHARRED WITH HEAT DAMAGE.  REPLACED THE TERMINAL STRIP AND THE WINDSHIELD HEAT CONTROLLER.  ALSO CHECKED THE WIRING RELATED TO THE SYSTEM.  THE BATTERY CHECKED GOOD.  AIRCRAFT RETURNED TO SERVICE.
